Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 33, NWS Quad Cities, IA

March 6, 2017Clinton County, Scott County, Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 9:52 PM CST for Clinton County, Scott County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 83 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 9:52 PM CST (03:52 UTC)
Expired
Mar 6, 2017, 11:15 PM CST
In force
83 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Clinton County, IA, Scott County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 18 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 10:19 PM CSTTORNADO1 Wnw Walcott, IA1019 TO 1945 PM CST. EF-2. ESTIMATED PEAK WINDS OF 115 MPH. PATH LENGTH OF 34.7 MILES. MAX WIDTH 200 YARDS. END LOCATION 41.9732 N -90.3501 W OR 1 MILE EAST OF GOOSE LAKE IOWA IN CLINTON COUNTY. DAMAGE WAS PRIMARLY TO FARM OUTBUILDINGS AND TREES. SOME POWER PO
Mar 6, 10:24 PM CSTTSTM WND DMG2 Nnw Walcott, IATIME ESTIMATED - SIGNIFICANT DAMAGE TO COMMERCIAL PROPERTY. SEVERAL SIGNS AND MORE THAN A DOZEN LARGE TOW- BEHIND CAMPERS DAMAGED
Mar 6, 10:26 PM CSTTSTM WND DMGMount Joy, IALARGE CONSTRUCTION TRAILOR JUST EAST OF THE OFFICE ROLLED OVER AND IN A DITCH DUE TO HIGH WINDS.
Mar 6, 10:28 PM CSTTSTM WND DMG6 Nw Davenport, IADEBRIS ACROSS I-80. POSSIBLE TORNADO.
Mar 6, 10:28 PM CSTTSTM WND DMGDavenport, IATIME ESTIMATED - SEVERAL TREES DOWN IN RIDGEVIEW AREA
Mar 6, 10:28 PM CSTTSTM WND GST 836 Nw Davenport, IA
Mar 6, 10:29 PM CSTTSTM WND GST 61Davenport Municipal Air, IA
Mar 6, 10:30 PM CSTTSTM WND DMG1 W Bettendorf, IA2 INCH DIAMETER BRANCHES AND SHINGLES BLOW DOWN WITH ESTIMATED WINDS OF 60 TO 65 MPH. TIME ESTIMATED.
Mar 6, 10:30 PM CSTTSTM WND DMGDewitt, IATIME ESTIMATED, TREE UPROOTED ON 5TH AND 11TH CAUSING DAMAGE TO A HOUSE
Mar 6, 10:30 PM CSTTSTM WND GST 65Park View, IA
Mar 6, 10:30 PM CSTTORNADO4 Sse Grand Mound, IASPOTTER ON HWY 30 BETWEEN GRAND MOUND AND CALUMUS LOOKING SOUTHEAST.
Mar 6, 10:30 PM CSTTORNADOSw Davenport Municipal, IATHREE POWER FLASHES SEQUENTIAL IN 2 SECONDS.
Mar 6, 10:31 PM CSTTORNADOSw Dewitt, IANEAR HWY 30 IN DEWITT.
Mar 6, 10:32 PM CSTTSTM WND DMGPark View, IATIME ESTIMATED - FARM BUILDINGS DAMAGED AND UTILITY POLES SNAPPED OFF NEAR SCOTT COUNTY PARK ROAD AND 240TH STREET.
Mar 6, 10:32 PM CSTHAIL 0.25Keithsburg, IL
Mar 6, 10:36 PM CSTTSTM WND DMGRock Island, ILTIME ESTIMATED - LOTS OF SMALL BRANCHES DOWN AND GUTTER TORN OFF A HOME.
Mar 6, 10:36 PM CSTTSTM WND GST 58Moline Quad-City Airpor, IL
Mar 6, 10:40 PM CSTTORNADO3 Ssw Low Moor, IA1040 TO 1045 PM. EF-1. ESTIMATED PEAK WINDS OF 110 MPH.PATH LENGTH OF 4.36 MILES. THE MAX WIDTH OF THE TORNADO WAS 50 YARDS. THE END LOCATION WAS 2.5 MILES SOUTHEAST OF LOW MOOR OR 41.7857 N -90.3148 W. A TORNADO TOUCHED DOWN SOUTH OF LOW MOOR, DAMAGING TREES
Mar 6, 10:46 PM CSTTSTM WND GST 55Rapids City, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 8:52 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WUUS53 KDVN 070352
SVRDVN
ILC131-161-IAC045-163-070515-
/O.NEW.KDVN.SV.W.0033.170307T0352Z-170307T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
952 PM CST MON MAR 6 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Rock Island County in northwestern Illinois...
  Mercer County in northwestern Illinois...
  Scott County in east central Iowa...
  Southern Clinton County in east central Iowa...

* Until 1115 PM CST

* At 952 PM CST, severe thunderstorms were located along a line
  extending from near Lone Tree to near Wapello to near Donnellson,
  moving east at 55 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Trained weather spotters. This line of storms has a 
           history of producing damaging winds.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
  Aledo, Durant, Silvis, Eldridge, DeWitt, Milan, Camanche, Le
  Claire, Coal Valley, Burgess, Hampton, Port Byron, Walcott and Blue
  Grass.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 279 and 306.
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 88 between mile markers 1 and 13.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...and southeastern and east central Iowa.

LAT...LON 4155 9019 4151 9035 4146 9043 4107 9044
      4107 9095 4111 9095 4116 9099 4117 9104
      4125 9111 4142 9103 4142 9093 4145 9079
      4159 9078 4160 9090 4184 9090 4182 9018
      4177 9025 4168 9023 4165 9016
TIME...MOT...LOC 0352Z 262DEG 47KT 4155 9144 4121 9127 4063 9162 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
4 follow-up statements
844 
WWUS53 KDVN 070459
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1059 PM CST MON MAR 6 2017

ILC131-161-IAC045-163-070515-
/O.CON.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Rock Island IL-Mercer IL-Scott IA-Clinton IA-
1059 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR EASTERN ROCK ISLAND...EASTERN MERCER...EASTERN SCOTT AND
SOUTHEASTERN CLINTON COUNTIES...

At 1058 PM CST, severe thunderstorms were located along a line
extending from near Garden Plain to near Geneseo to near Monmouth,
moving east at 35 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Moline, Bettendorf, Clinton, East Moline, Silvis, Camanche, Le
Claire, Coal Valley, Burgess, Hampton, Port Byron, Rapids City,
Viola, Albany, Princeton, Matherville, Cordova, Sherrard, Riverdale
and Low Moor.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 303 and 306.
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 3 and 7.
 Interstate 88 between mile markers 1 and 13.
 Interstate 280 near mile marker 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across eastern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for northwestern
Illinois...and east central Iowa.

LAT...LON 4155 9019 4151 9035 4146 9043 4107 9044
      4108 9073 4163 9041 4182 9039 4182 9018
      4177 9025 4168 9023 4165 9016
TIME...MOT...LOC 0458Z 263DEG 30KT 4181 9009 4146 9020 4092 9058 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Gibbs
273 
WWUS53 KDVN 070500
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1100 PM CST MON MAR 6 2017

IAC045-163-070509-
/O.CAN.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Scott IA-Clinton IA-
1100 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND SOUTHERN CLINTON
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for northwestern
Illinois...and east central Iowa.

LAT...LON 4164 9017 4163 9016 4155 9019 4151 9035
      4146 9043 4107 9044 4107 9073 4122 9064
      4145 9055 4157 9041 4159 9034 4165 9034
      4169 9031 4172 9032 4177 9025 4168 9023
      4165 9016
TIME...MOT...LOC 0459Z 260DEG 47KT 4180 9012 4139 9035 4107 9049 

$$

ILC131-161-070515-
/O.CON.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Rock Island IL-Mercer IL-
1100 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR EASTERN ROCK ISLAND AND EASTERN MERCER COUNTIES...

At 1059 PM CST, severe thunderstorms were located along a line
extending from Garden Plain to near Warner to North Henderson, moving
east at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. This line of storms has a history 
         of producing damaging winds and isolated tornadoes.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Moline, East Moline, Silvis, Milan, Coal Valley, Burgess, Hampton,
Port Byron, Rapids City, Viola, Matherville, Cordova, Sherrard,
Riverdale, Oak Grove, North Henderson, Cable, New Windsor, Boden and
Shale City.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 3 and 7.
 Interstate 88 between mile markers 1 and 13.
 Interstate 280 between mile markers 16 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for northwestern
Illinois...and east central Iowa.

LAT...LON 4164 9017 4163 9016 4155 9019 4151 9035
      4146 9043 4107 9044 4107 9073 4122 9064
      4145 9055 4157 9041 4159 9034 4165 9034
      4169 9031 4172 9032 4177 9025 4168 9023
      4165 9016
TIME...MOT...LOC 0459Z 260DEG 47KT 4180 9012 4139 9035 4107 9049 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
117 
WWUS53 KDVN 070504
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1104 PM CST MON MAR 6 2017

ILC161-070514-
/O.CAN.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Rock Island IL-
1104 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK ISLAND COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area, therefore the warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for northwestern
Illinois.

LAT...LON 4120 9059 4133 9050 4133 9044 4107 9044
      4107 9066
TIME...MOT...LOC 0504Z 271DEG 30KT 4158 9000 4126 9032 4107 9046 

$$

ILC131-070515-
/O.CON.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Mercer IL-
1104 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR EASTERN MERCER COUNTY...

At 1104 PM CST, severe thunderstorms were located along a line
extending from 6 miles northwest of Hooppole to near Andover to North
Henderson, moving east at 35 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Viola, Sherrard, North Henderson, Cable, New Windsor, Griffin and
Swedona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for northwestern
Illinois.

LAT...LON 4120 9059 4133 9050 4133 9044 4107 9044
      4107 9066
TIME...MOT...LOC 0504Z 271DEG 30KT 4158 9000 4126 9032 4107 9046 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Gibbs
173 
WWUS53 KDVN 070512
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1112 PM CST MON MAR 6 2017

ILC131-070521-
/O.EXP.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Mercer IL-
1112 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER COUNTY WILL
EXPIRE AT 1115 PM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

LAT...LON 4120 9059 4133 9050 4133 9044 4107 9044
      4107 9066
TIME...MOT...LOC 0511Z 270DEG 47KT 4159 8988 4127 9020 4108 9035 

$$

UTTECH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Mar 6, 5:44 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
544 PM CST Mon Mar 6 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 326 PM CST Mon Mar 6 2017

Deep 980 mb surface low was located just south of Grand Forks, ND.
Extending from the low was a dryline through eastern NE all
the way to West TX, with a cold front not too far behind the
dryline. Convection over far eastern NE into western IA has
rather quickly evolved into a QLCS, with several reports of
marginal severe hail around 1 inch and damaging winds to 60 mph
with these storms... an idea of the threat that exists here
this evening. Tornado watch 61 issued earlier covers a good
portion of Iowa and extends as far east as roughly a Manchester
to Fairfield line until 10 pm.

&&

.SHORT TERM...(Tonight)
ISSUED AT 326 PM CST Mon Mar 6 2017

Hi-res convecting allowing models have been pretty consistent on
depicting a broken line of storms sweeping across the area
from west to east after 6 pm through midnight ahead of the cold
front as it overtakes the dryline. A corridor of at least
moderate instability (SBCAPE to around 1000 J/kg) and strong deep
layer shear (0-6km 50-60 kts) will surge into the cwa prior to
the arrival of the storms supportive of a severe threat with
storms capable of wind gusts to 70 mph and hail to around quarter
size. Given the strong environmental shear aided by strengthening
low level jet will also come a threat for tornadoes, mainly
along the leading edge of any line segments with favorable
orientation of 0-3km shear vector to storm motion or with any
backing of surface winds aided by mesoscale processes. Storms
will be moving quite fast at likely around 50 mph or higher making
for much less reaction time, thus imperative to have that action
plan ironed out now ahead of the storms arriving this evening.

.LONG TERM...(Tuesday through Monday)
ISSUED AT 326 PM CST Mon Mar 6 2017

Forecast focus on very high winds and extreme/dangerous grass fire
conditions for Tuesday and Wednesday. Otherwise, major pattern
change with winter roaring back with the potential for several
snowstorms within the next 10 days.

Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly
tracking from near Winnipeg, Manitoba to Hudson Bay during this time
frame. Tight gradient around this cyclone will bring very strong
winds to the cwa. On Tuesday, there is very deep mixing to about 500
mb which will tap 40-50 knot winds at the top of the mixed layer
with excellent downward momentum transfer. West winds should be
sustained at 25 to 35 mph with gusts to around 45 mph, possibly to
50 mph. These values should also occur on Wednesday. Later shifts
will need to consider at least a wind advisory, if not a high wind
warning in some portions of the cwa. Decided not to issue a high
wind watch or wind advisory yet due to the severe weather threat to
deal with this evening. Maximum temperatures on Tuesday will be in
the 50s, with highs on Wednesday in the 40s north and 50s south.
There will also be an extreme grass fire risk Tuesday and Wednesday
during the afternoon. See fire weather section below.

Convection Tuesday afternoon: Have added isolated thunder in our
north half due to very steep low level lapse rates (8c/km) and very
cold air aloft (-33c at 500 mb). Inverted-V shown on forecast
soundings would promote enhanced surface winds if a shallow storm
can develop, in addition to the very strong gradient winds.

Thursday: Starting to turn cooler as 1050 mb high begins building
out of western Canada. Northeast winds of around 10 mph will be over
the cwa with maximum temperatures in the 40s north and 50 south.

Friday through the weekend: Anytime you have a very intense cyclone
you know a major pattern change will take place. 850 mb temperatures
of -40c were noted in northwest Canada and this very cold airmass
will settle southward across the northern United States.  A storm
system is expected to track from southern KS to the mid Atlantic
states Friday night and Saturday, on the leading edge of the arctic
air. This has the potential to spread accumulating snow across much
of the cwa with highs in the 30s. However, it is too early for exact
amounts. Sunday should be dry with high pressure over the cwa.

Early next week: A clipper system looks to spread more accumulating
snow in our northern cwa, with a cold rain in our south. However,
low confidence a week away in regards to the track/intensity of this
system. Also, low confidence in temperatures depending on snow
cover.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 538 PM CST Mon Mar 6 2017

A fast moving cold front will pass through the terminals between 07/02Z
and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain
and wind gusts over 40 MPH. After the line passes, skies will clear
with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will
occur until the front passes.

&&

.FIRE WEATHER...
Issued at 326 PM CST Mon Mar 6 2017

Grassland Fire Danger Index values will be in the extreme category
for Tuesday and Wednesday, during the afternoon hours.

Dry vegetation combined with low humidity values and windy
conditions will result in an extreme risk of grass fires Tuesday and
Wednesday. Rainfall this evening will moisten the ground somewhat
but sunshine, low humidity, and very windy conditions on Tuesday
will quickly dry out the ground.

Winds Tuesday and Wednesday are expected to gust up to 45 mph,
possibly to 50 mph. Minimum relative humidity levels both days are
forecast to be 20 to 30 percent, with temperatures in the 50s. Any
grass fire would quickly get out of control.

Did consider a fire weather watch for the entire cwa but due to this
evenings severe weather threat decided to wait. Conditions certainly
seem extreme for later shifts to issue a red flag warning.

&&

.HYDROLOGY...
Issued at 326 PM CST Mon Mar 6 2017

The overall trend of the Mississippi River forecasts has been
slightly lower. The current forecasts for minor flooding at most
points on the Mississippi River between L&D 15 and Burlington, IA do
take into account predicted rainfall this afternoon and evening. Due
to the fast movement of the storms this evening rainfall should have
little to no effect on river levels for areas that have already
crested and minimal effects for those areas that are at or
downstream of the crest.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...Haase
AVIATION...Nichols
FIRE WEATHER...Haase
HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 17 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities Ia IL
401 AM CST Mon Mar 6 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
401 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Light precipitation and increasing low level moisture will help
to limit the fire weather threat today. However, a south wind
gusting near 40 mph and abundant dry fuels suggest any grass fires
that do develop would spread rapidly.

Isolated thunderstorms are possible this afternoon, with
widespread thunderstorms this evening. Expect scattered severe
storms, with the highest risk between 7 pm and midnight. The
primary threats are damaging winds around 70 mph and isolated
tornadoes. The secondary threat is hail up to quarter size.

Minor flooding is occurring or forecast on portions of the
Mississippi River. Please see the latest Flood Statements and
Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday.

The strong winds combined with low humidity levels will result in a
very high risk of uncontrolled grass fires Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 7 pm and midnight
tonight.

RP Kinney/08

In the hours before

Local storm report, Mar 6, 9:27 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 WSW CEDAR RAPIDS      41.96N 91.71W
03/06/2017  M0.75 INCH       LINN               IA   COCORAHS

0918 PM     TSTM WND GST     ONEIDA                  42.54N 91.35W
03/06/2017  E69 MPH          DELAWARE           IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Mar 6, 9:29 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND GST     COLESBURG               42.64N 91.20W
03/06/2017  M55.00 MPH       DELAWARE           IA   EMERGENCY MNGR

0928 PM     HAIL             COLESBURG               42.64N 91.20W
03/06/2017  M0.25 INCH       DELAWARE           IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Mar 6, 9:42 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     MONTICELLO              42.24N 91.19W
03/06/2017  M63.00 MPH       JONES              IA   AWOS

0936 PM     TSTM WND GST     W CASCADE               42.30N 91.01W
03/06/2017  M65.00 MPH       DUBUQUE            IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Mar 6, 9:44 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     EDGEWOOD                42.64N 91.40W
03/06/2017                   CLAYTON            IA   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN.

0940 PM     TSTM WND GST     KALONA                  41.49N 91.70W
03/06/2017  M66.00 MPH       WASHINGTON         IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Mar 6, 9:48 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND GST     IOWA CITY               41.66N 91.54W
03/06/2017  M60 MPH          JOHNSON            IA   ASOS

&&

GROSS
Local storm report, Mar 6, 9:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     MOUNT PLEASANT          40.96N 91.55W
03/06/2017  M60 MPH          HENRY              IA   EMERGENCY MNGR

            RELAYED FROM A TRAINED SPOTTER IN MT. PLEASANT

&&

PETERS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:02 PM CSTSevere Thunderstorm WarningDVNBenton, Buchanan, Iowa58 min
Mar 6, 8:04 PM CSTSevere Thunderstorm WarningDVNKeokuk56 min
Mar 6, 8:29 PM CSTSevere Thunderstorm WarningDVNDelaware, Johnson, Linn61 min
Mar 6, 8:40 PM CSTTornado WarningDVNBuchanan, Delaware38 min
Mar 6, 8:46 PM CSTSevere Thunderstorm WarningDVNKeokuk, Washington74 min
Mar 6, 8:46 PM CSTTornado WarningDVNBenton, Iowa, Johnson, Linn22 min
Mar 6, 8:54 PM CSTSevere Thunderstorm WarningDVNJefferson, Van Buren81 min
Mar 6, 9:05 PM CSTSevere Thunderstorm WarningDVNCedar, Jones55 min
Mar 6, 9:07 PM CSTTornado WarningDVNJones, Linn26 min
Mar 6, 9:19 PM CSTSevere Thunderstorm WarningDVNDubuque56 min
Mar 6, 9:28 PM CSTSevere Thunderstorm WarningDVNJohnson47 min
Mar 6, 9:31 PM CSTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa, Muscatine74 min
Mar 6, 9:31 PM CSTTornado WarningDVNDubuque, Jackson, Jones44 min
Mar 6, 9:42 PM CSTSevere Thunderstorm WarningDVNJackson63 min
Mar 6, 9:49 PM CSTSevere Thunderstorm WarningDVNClinton71 min
Mar 6, 9:55 PM CSTTornado WarningDVNJackson38 min
Mar 6, 10:04 PM CSTSevere Thunderstorm WarningDVNCedar44 min
Mar 6, 10:10 PM CSTTornado WarningDVNMuscatine, Scott24 min
Mar 6, 10:17 PM CSTTornado WarningDVNCedar, Clinton, Scott31 min
Mar 6, 10:23 PM CSTTornado WarningDVNClinton, Scott26 min
Mar 6, 10:26 PM CSTSevere Thunderstorm WarningDVNClinton, Scott49 min
Mar 6, 10:46 PM CSTTornado WarningDVNClinton, Jackson20 min
Mar 7, 3:32 AM CSTRed Flag WarningDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more14 hr
Mar 7, 3:37 AM CSTWind AdvisoryDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more12 hr
Mar 6, 9:56 PM CSTSevere Thunderstorm WarningDVNJo Daviess64 min
Mar 6, 10:13 PM CSTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren77 min
Mar 6, 10:39 PM CSTSevere Thunderstorm WarningDVNCarroll, Stephenson, Whiteside67 min
Mar 6, 10:44 PM CSTTornado WarningDVNHancock, Henderson, McDonough, Warren31 min
Mar 6, 10:56 PM CSTTornado WarningDVNCarroll, Whiteside27 min
Mar 6, 10:58 PM CSTTornado WarningDVNHenry, Mercer32 min
Mar 6, 11:13 PM CSTSevere Thunderstorm WarningDVNBureau, Henry, Putnam, Whiteside77 min
Mar 7, 12:08 AM CSTTornado WarningDVNBureau, Putnam17 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.